Jump to content



Photo

Fresh Off Of Cymbalta


  • Please log in to reply
12 replies to this topic

#1 purpleandgreen

purpleandgreen

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 12 March 2017 - 09:18 PM

I started getting off of cymbalta a year ago. I was looking for relief from daily headaches and had been chasing treatments for 5 years. That lead me to an acupuncturist / chiropractor / holistic medicine doctor. He told me how bad cymbalta is and likened it to getting off of heroin.  He helped me wean off and added in supplements and diet changes to get me healthy. I honestly hate the diet restrictions that currently are gluten free, dairy free, egg free, corn & oil free. These are supposed to be temporary but a year doesn't feel that way.  :( 

 

I'm still having headaches but not as severe. :) Haven't had an urgent care or ER visit since I've been seeing this guy. That's really good but I am frustrated I'm still taking Advil & maxalt pretty much daily. The exciting news is that I took my last dose of cymbalta  8 days ago. It's been a rough ball counting ride. 

 

I've read on the posts that I may still battle the withdrawal from 2 months - 2 years. I'm praying for that strength. I'm having rage, anxiety, depression, extreme tiredness, confusion and feelings of not wanting to go on. I've come so far and keep reminding myself of that. I've been on anxiety/ depression meds for 17 years. I'm experiencing life and all the feelings that come with it. I'm hoping "normal" comes sooner than later.  :unsure: 

 

I appreciate all of the posts and am so glad I found this group. 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,400 posts
  • LocationMissouri

Posted 13 March 2017 - 09:37 AM

Welcome P&G

 

You night try a little Benadryl to see if it helps. You can't use it all the time as your body will get use to it and it won't work but am occasional dose usually helps. Did he out you on Omega 3 and/or vitamin C?

 

I wish you all the best on the headaches. Please keep us posted on your recovery as that is how we learn.


#3 purpleandgreen

purpleandgreen

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 14 March 2017 - 09:59 AM

I am on the Omega 3.  :)

 

Thank you


#4 purpleandgreen

purpleandgreen

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 19 March 2017 - 07:13 PM

Really struggling with being overwhelmed and feelings of despair.  The doc increased my GABA intake and told me to take a few Neuroreplete.  Not much change.  Maybe I should be on an Rx.  Maybe I'm not someone who can do life without medication.  What is a good medication?  They aren't all poison like cymbalta, right? 


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,400 posts
  • LocationMissouri

Posted 20 March 2017 - 09:23 AM

Well P&G that is just the withdrawal making you feel that way. A chemical control battle that right now your body hasn't learned how to win. But it will. On the meantime there is no shame in leaning on medication to get through this.

 

The two best options are hydroxyzine and/or clonidine. Both can be taken at the same time if necessary. Hydroxyzine is good for anxiety, mood swings and excellent for sleep.t is not addictive and has no withdrawal. Clonidine is excellent for anxiety, panic attacks and the mood swings. It also is not addictive and has no withdrawal. Also, some people start out by using an occasional Benadryl. It is an antihistamine like hydroxyzine, available over the counter and is non habit forming with no withdrawal. It can only be taken here and there as your body can get use to it if used too often. Like hydroxyzine, it can make you sleepy.

 

I hope this helps.

 

You are off this drug so lets try and keep you that way. You are at the worse part and things should start to improve in around 8 weeks more or less.


#6 purpleandgreen

purpleandgreen

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 28 March 2017 - 07:09 AM

Fishinghat I appreciate you so very much.  A week later and I'm still struggling.  Prayers are greatly appreciated by anyone that is willing. I starting week 4 of no cymbalta.  My doc says not to use the meds above because it will dry out my sinuses. He is a bit of a jerk.  


#7 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 5,560 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 3 years, I hope to help others as they join us

Posted 28 March 2017 - 08:39 AM

Sending prayers for you PandG...

 

I have been off the poison for over 3 yrs and am seeing my therapist today.

 

Somehow it seems that I have been dragged back into parts of the withdrawal that I thought were over long ago.  Depression, anxiety, mood swings, crying and more - and I thought it was all over.

 

Could be my age is part of it but it seems to be getting worse......

 

You hang in there - I understand how you feel, but I'm sure you are much younger than I and you can do this!!

 

 

Liz 


#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,400 posts
  • LocationMissouri

Posted 28 March 2017 - 09:08 AM

P&G

 

The Hydroxyzine can dry out the sinuses but clonidine won't. And what is dry sinus cavities compared to Cymbalta withdrawal.

 

By the way, I have been taking both for 3 years and have no sinus issues. He just didn't want to deal with it.

 

 

Liz

 

What are you taking right now?


#9 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 5,560 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 3 years, I hope to help others as they join us

Posted 28 March 2017 - 09:22 AM

FH...

 

I just typed a whole page and it disappeared as I was finishing ..  Will have to type it all over again

 will do that shortly - have to get ready to leave


#10 gail

gail

    God-like

  • Site Supporter
  • 4,012 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 28 March 2017 - 09:51 AM

Fishinghat I appreciate you so very much.  A week later and I'm still struggling.  Prayers are greatly appreciated by anyone that is willing. I starting week 4 of no cymbalta.  My doc says not to use the meds above because it will dry out my sinuses. He is a bit of a jerk.


Prayers for you!

#11 piceas

piceas

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 29 April 2017 - 10:35 AM

Purpleandgreen you are added to my prayer list! We can do it!

 

I can also attest to the hydroxizine being a 'good' med, have used it for sleep and anxiety-inducing situations for a couple of years. Have had no negative reaction, including sinus issues and I have 'sensitive sinuses'... that is a reaction that CAN happen... doesn't mean it WILL. Your dr should know better.  Its sad that sometimes we really have to push and push to get help with this stuff.

 

If it did dry out your sinuses, a natural salt water and aloe sinus rinse in the shower can really help with dry sinuses. I use a Nasalcare squeeze bottle and mix packets, which I bought at Fred Meyer/Kroger.


#12 purpleandgreen

purpleandgreen

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 06 May 2017 - 08:35 AM

Thank you for the prayers piceas. I'm finishing week 9 of being off of the cymbalta.  I'm in the process of changing doctors.  That's pretty scary but I'm doing it.  My real self is rising to the top and the withdraw effects aren't around all the time every day.  I keep telling myself that I'm ok and it will pass.  Doing better. 

 

I wish this posting would work on my phone.  It's not always easy to get to the real computer.  


#13 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,400 posts
  • LocationMissouri

Posted 06 May 2017 - 09:13 AM

Hey P&G

 

Good to here that things are getting better. Be sure and don't over do it to much as that can lead back to a relapse. Slow but steady.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users